Doctor insights on:
I Have Rash After I Take Penicillin Is This Allergy
Maybe: Rashes after antibiotics are often from an allergy to the medication. But often viral infections and even strep throat can cause a rash and if antibiotics were given for strep (or an ear or sinus infection while the person has an underlying viral infection), the rash might be from either the antibiotic or the infection. There are skin tests that is very reliable for penicillin allergy. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
< 7 - 10 days: Antibiotics like penicillin can cause different types of rashes that can vary in how long they persist. The classical true penicillin allergic rash is hives and once the penicillin is stopped usually resolves in less than 7-10 days. Occasionally this can trigger more prolonged hives. Other rashes from penicillin not due to true allergy would include small red bumps that usually lasts < 1-2 wks. ...Read moreSee 1 more doctor answer
Was able to take penicillin as a kid for tonsillitis. Had one reaction of a rash when i was 10. Is this an allergy?
Measles-like: Most rashes with penicillin are "morbilliform" or measles-like. More serious penicillin allergy may result in hives (itchy, patchy swellings in the skin) or angioedema (swelling of the lips, eyelids, hands or feet). There are other kinds of rashes that can occur, some of which are serious, and some of which are not. Your personal doctor or an allergist can help you decide. ...Read moreSee 1 more doctor answer
Blood allergy test negative to p. chrysogenum, always told im allergic to penicillin. I even had rash with ceftriaxone. How to interpret this?
Rash may be viral: You may have not had a true allergic rash to the cephalosporin, but rather possibly a drug rash associated with the underlying viral illness that you were being treated for with antibiotics. Either way, there are other choices; for now, it seems reasonable to state allergy to penicillins and cephalosporins until such time that you may actually needs them, and then we can do challenge testing. ...Read more
Had reaction/rash day 5 of ceftriaxone. Told whole life i had penicillin allergy, but doc thought id be ok. Can u clarify if these 2 meds are related?
Maybe related...: It is likely ceftriaxone is responsible, assuming no other obvious cause (discuss w/ your doctor). Ceftriaxone and penicillin are chemically related, but still your doctor is correct that the risk is little or no higher for ceftriaxone in people with past penicillin reactions. But with this reaction, probably best to continue to avoid both pen and ceftriaxone (and other cephalosporins) in future. ...Read moreSee 1 more doctor answer
I have a penicillin allergy (rash, angioedema) but am I able to eat blue cheese? Am I at risk for Steven Johnson Syndrome?
On augmentin875 forStrep(no result yet).Day2 no-itch rash w/tiny red bumps covers low back&stomach.No prior penicillin allergy. Is it allergy or other?
Mono rash?: The rash may indicate an allergic reaction to the antibiotic your are taking. You should bring this to your doctor's attention. Strep pharyngitis and infectious mononucleosis have similar presentations. Not uncommonly when mono is treated with a penicillin type medication the patient may develop a non-allergic rash which could be another explanation for the rash described in the question. ...Read more
See below: Depends on your pcn allergy 2-3 % cross allergy usually ok be careful if you have a bad reaction to pcn. ...Read more
Lots of Options: Depends on the infection. Certain infections call for different antibiotics. Penicillin drugs are usually first line for most problems, however there are alternatives that can be used. Your doctor would be the best person to talk about what options are right for you. If you are interested in determining if you still have a penicillin allergy, see an Allergist for penicillin skin testing. ...Read more
No: If you are truly allergic to PCN then Ampicillin is closely related. I would recommend seeing an allergist to evaluate your PCN allergy. Many people who think or were told they are allergic actually are not. Even among people who were allergic many lose their sensitivity over time. ...Read more
Usually yes: >90% of the people allergic to penicillin would have no problem with cephalosporin. The newer the generation, the less likely the reaction. But if you had an anaphylactic reaction to penicillin, then you should consult an allergist . Do note that many people do lose their penicillin allergy after a few years spontaneously. ...Read more
Depends: That depends on what's infected. The choice of antibiotics is dependent on the type of infection. ...Read more
- Talk to a doctor online
- Can i drink after having the penicillin shot?
- Can i take penicillin for a uti?
- Should i take penicillin for a toothache
- How long does it take for an allergy to penicillin to appear?
- Is there a particular type of rash associated with penicillin allergy?
- How long does it take for a penicillin rash to clear?
- I have a rash after anas
- What antibiotic can i take if im allergic to penicillin and i have a sore throat?
- How long does it take a rash due to a penicillin allergy to clear?